IDEAS home Printed from https://ideas.repec.org/a/spr/sochwe/v15y1998i4p509-519.html
   My bibliography  Save this article

An alternative proof of Gibbard's random dictatorship result

Author

Listed:
  • Shasikanta Nandeibam

    (Department of Economics, University of Birmingham, Edgbaston, Birmingham B15 2TT, United Kingdom)

Abstract

By using a line of reasoning similar to the one used by Gibbard (Gibbard A (1973) Econometrica 41: 587-601) in the deterministic framework, we provide a more transparent and intuitive proof of the following random dictatorship result in the probabilistic framework, which is a corollary credited to H. Sonnenschein of the more general result of Gibbard (Gibbard A (1977) Econometrica 45: 665-681): A decision scheme is Pareto optimific ex post and strategy proof if and only if it is a random dictatorship.

Suggested Citation

  • Shasikanta Nandeibam, 1998. "An alternative proof of Gibbard's random dictatorship result," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 15(4), pages 509-519.
  • Handle: RePEc:spr:sochwe:v:15:y:1998:i:4:p:509-519
    Note: Received: 13 February 1996 / Accepted: 14 April 1997
    as

    Download full text from publisher

    File URL: http://link.springer.de/link/service/journals/00355/papers/8015004/80150509.pdf
    Download Restriction: Access to the full text of the articles in this series is restricted

    File URL: http://link.springer.de/link/service/journals/00355/papers/8015004/80150509.ps.gz
    Download Restriction: Access to the full text of the articles in this series is restricted

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Dutta, Bhaskar & Peters, Hans & Sen, Arunava, 2002. "Strategy-Proof Probabilistic Mechanisms in Economies with Pure Public Goods," Journal of Economic Theory, Elsevier, vol. 106(2), pages 392-416, October.
    2. Bogomolnaia, Anna & Moulin, Herve & Stong, Richard, 2005. "Collective choice under dichotomous preferences," Journal of Economic Theory, Elsevier, vol. 122(2), pages 165-184, June.
    3. Bhaskar Dutta & Hans Peters & Arunava Sen, 2008. "Strategy-proof cardinal decision schemes," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 30(4), pages 701-702, May.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:15:y:1998:i:4:p:509-519. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: http://www.springer.com .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.